A 46-year-old female asked:
Disclaimer

my 9 month old taking amoxicillin has ended up with a staph infection in the diaper area & buttocks. did amox. cause this? he has had a history of thi

1 doctor answer
Dr. Craig MacArthur
33 years experience Pediatric Hematology and Oncology
Possibly contributed: Staph infections are resistant to amoxicillin. It is possible that Amoxicillin eliminated some "good bacteria" and that the loss f these "good bacteria" may have allowed the staph infection to develop.
Answered on Jun 6, 2016
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 35-year-old female asked:
Dr. Bryan Levey
26 years experience Pediatrics
If he has...: ...A rash on his buttocks and genitals, and he is in diapers, it's a diaper rash by definition. Fungus and yeast can cause diaper rashes. Your pedia ... Read More
1
1 thank
A 27-year-old female asked:
Dr. Bahman Omrani
16 years experience Pain Management
Be more specific: By "staph infection" you are mostly likely describing a skin infection such as cellulitis and abscess. While amoxicillin may work it is best to discus ... Read More
A 6-year-old female asked:
Dr. Cindy Juster
35 years experience Pediatrics
Infection?: Since she didn't finish her full course of antibiotics, it's possible that the ear infection is still there. Please see her Dr. ASAP
1
1 thank
A 34-year-old female asked:
Dr. Pedro Hernandez
39 years experience Geriatrics
Call Pediatrician: There is a possibility of developing clostridium dificile toxin a or b diarrhea due to the antibiotic. Try to give him some probiotics to replenish th ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month